MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a voluntary medwatch, that a patient, initial right shoulder implanted on (b)(6) 2020, underwent a revision procedure on (b)(6) 2024, approximately 3 years 6 months post the initial procedure.Around the fall of 2022, the patient started to experience pain in their right shoulder and right arm.Gradually, the pain worsened, and they contacted the orthopedic surgeon who did the replacement in early 2024.They could feel and hear grinding in their shoulder with movement and were concerned something was wrong.They had imaging done via their orthopedic surgeon and was told the screws looked like they had loosened.They completed 2 months of therapy, with no relief.After repeat imaging later in 2023, the surgeon told them that it looked like the glenoid part of their replacement failed.They were given options, all including different surgeries.They chose to have the failed, fractured portion surgically removed only.During the surgery, it was discovered that the prosthetic socket was fractured, with all 5 screws loose, and that the inside of their shoulder joint was black from the grinding of the prosthesis and the screws.Unfortunately, 3 of the screws floated into their tissues and were unable to be safely removed because of their location to nerves.Because of this, they lost over a year of quality of life, as they are right-hand dominant and were unable to complete simple tasks like opening car doors, dressing without pain, house chores, etc.Since the removal of the failed glenoid prosthesis, the patient¿s pain has improved, but they continue to have pain to this day and are still completing physical therapy, amongst follow-up visits with their orthopedic surgeon.No further information.
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: g1, g3, h6, h11 mdr section codes updated/corrected: a, b, c, d, e, g the reported revision may be the result of glenoid loosening and fracture leading to metal-on-metal articulation and the release of metal wear debris in the joint.However, the failure and potential contributions from manufacturing, patient, or user-related issues to the event cannot be confirmed as the devices were not returned for evaluation and no images, radiographs, or relevant clinical information were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19122493
Report Number1038671-2024-00881
Device Sequence Number8248297
Product Code KWT
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number314-13-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown